MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43787
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 - pma/510(k) #p050017/s002 and s003.F5 - phone number: (b)(6).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As per complaint email: "yesterday (b)(6) i brought in rep stock of zilver 518 stents for a venous sinus stenting case at c12933-15.The anatomy going in to the transverse sinus was torturous and the neurosurgeon had to push the stent delivery system to try to get it up into the sinuses.While doing so he bent the stent delivery system (g43787 lot c2311771).The surgeon did not want to risk deploying the stent through the bent delivery system so he decided to pull the stent delivery system out from the sheath and open another cook zilver 518 of the same size from my rep stock.The delivery system of the stent in reference did make patient contact however the stent did not make patient contact.No harm was done to the patient and nothing was left behind and the procedure was completed successfully with the second stent that was opened.The incident will not be reported to the fda.I have attached a picture of the bent delivery system.I have it and can send it in.Please provide an rga.Thank you.".No harm was done to the patient, and nothing was left behind.At what stage of the procedure did the complaint occur? insertion.
 
Additional Manufacturer Narrative
G4 - pma/510(k) #p050017/s002 and s003.F5 - phone number: (b)(6).Device evaluation: the device evaluation could not be completed as the device or photographic evidence of lot c2311771 of ziv5-18-125-9-60 device was not returned for evaluation.It had been indicated that the complaint device was going to be returned but to date this has not happened.If the device is returned in the future, then the file will be updated accordingly.However, a photo was shared which shows the stent delivery system to be bent/kinked.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: there is evidence to suggest that the customer did not follow the instructions for use.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.As per the instructions for use, ifu0043 which informs the user about indications for use "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.Patients should be suitable candidates for pta and/or stent treatment¿.As per medical advisor using the ziv in the venous sinus is an off-label/abnormal use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to abnormal use.As per medical advisor using the ziv in the venous sinus is an off-label/abnormal use it is possible that abnormal use of device may have caused issue reported, it is unknown how the device will function outside of its intended use.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony and photo provided.Corrective action/correction: product manager notified to consider re-training at the facility.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 15-jan-26.The following information has been received via email on 02dec2025.1.Is an acknowledgment letter (formal notification of the complaint being received) required? no.2.Is any account action needed (credit, no charge replacement, no action, investigation results, etc.) no.3.Details of access sheath used (name, fr size, length)? not sure.4.Details of the wire guide used (name, diameter, hydrophilic)? boston v18.5.Was a stent previously placed during previous procedures? no.6.Was the approach ipsilateral or contralateral? n/a, ispilateral, contralateral (if contralateral, was the bifurcation angle steep? n/a, yes, no) contra.Up into sinus 7.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? n/a, yes, no (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.8.Was resistance encountered when advancing the wire guide to the target location? yes.9.Did the tip of the delivery system cross the target location? no.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23643460
Report Number3001845648-2025-00611
Device Sequence Number13302170
Product Code NIO
UDI-Device Identifier10827002437873
UDI-Public(01)10827002437873(17)280620(10)C2311771
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43787
Device Catalogue NumberZIV5-18-125-9-60
Device Lot NumberC2311771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/09/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown